Looking for some opinions or ideas...
I saw an ND last week who gave me a stronger probiotic than I was currently taking and some astragalus, both to work on strengthening my immune system and healing a leaky gut (DD has some SERIOUS food intolerances, and it turns out I have a few myself.) DD reacted to the astragalus, so I only took that once, on Thursday night. The probiotics I took starting Thursday night, through yesterday. The ND told me to take 2 with food, twice a day. I took 2 Thursday night, 2 Friday morning, 2 Saturday morning, 1 Sunday morning, and 1 yesterday morning. I started getting stomach pains on Saturday I think, which is why I decreased the dosage. I just assumed it was from the probiotics, since they are super strong (HLC High Potency Caps) and have FOS, which I know can cause some initial gas & bloating.
The pain always starts mid-afternoon to early evening; seems to be when my stomach is totally empty. DP went out the other night and got me some seltzer water, which seemed to help a little. After some pretty intense pain last night, I decided I better stop the probiotic for a while. Didn't take any today.. and this afternoon the pain started again. I ate a little, which didn't help at all, and then took some Gas-X or something (some simethicone product), which has helped a tiny bit. The pain is totally centered in my stomach- no abdominal pain or cramping or anything.
I just assumed this is from the probiotics, but how long should it last? I kind of thought that by not taking any today, I would be ok... it shouldn't still be in my stomach, should it? I figured they would all be setting up camp throughout my intestines by now. So now I'm confused...
Does this sound like it's from the probiotics, or should I start looking for other possible causes?
Mom to DD1 (10/07) and DD2 (3/11) I blog about our life with food allergies and eosinophilic disorders.